Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 2, NWS Corpus Christi, TX

February 20, 2015Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 20, 2015, 4:35 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Feb 20, 2015, 11:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2015, 4:35 AM CST (10:35 UTC)
In effect from
Feb 20, 2015, 11:00 AM CST
Expired
Feb 20, 2015, 7:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS74 KCRP 201035
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
435 AM CST FRI FEB 20 2015

...STRONG WIND OVER PORTIONS OF THE SOUTHERN COASTAL BEND THIS
AFTERNOON...

.A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL
CONTRIBUTE TO STRONG ONSHORE WIND ALOFT OVER SOUTH TEXAS AND OVER
THE ADJACENT WATERS. THIS AFTERNOON...THESE WINDS WILL VERTICAL
MIX AND RESULT IN WINDY CONDITIONS OVER THE COASTAL BEND. EXPECT
FREQUENT WIND GUSTS TO 40 MPH OVER THE COUNTIES OF KLEBERG AND
NUECES. CONDITIONS WILL IMPROVE BY EARLY EVENING AS VERTICAL
MIXING DECREASES.

TXZ242-243-201845-
/O.NEW.KCRP.WI.Y.0002.150220T1800Z-150220T2300Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI
435 AM CST FRI FEB 20 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

* TIMING...WIND ADVISORY CONDITIONS ARE EXPECTED PRIMARILY BETWEEN
  NOON AND 5 PM CST TODAY.

* WINDS...SOUTH WIND 20 TO 30 MPH WITH FREQUENT GUSTS TO 40 MPH.

* IMPACTS...STRONG WIND MAY RENDER DRIVING DIFFICULT. CERTAIN
  OBJECTS BLOWN ABOUT BY THE WIND MAY CAUSE INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

87
3 follow-up statements
580 
WWUS74 KCRP 201647
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1047 AM CST FRI FEB 20 2015

...STRONG WIND OVER PORTIONS OF THE SOUTHERN COASTAL BEND THROUGH
THIS AFTERNOON...

.A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL
CONTRIBUTE TO STRONG SOUTHERLY WINDS OVER THE COASTAL BEND.
EXPECT FREQUENT WIND GUSTS TO 40 MPH OVER SAN PATRICIO...KLEBERG
AND NUECES COUNTIES. CONDITIONS WILL IMPROVE BY EARLY EVENING AS 
VERTICAL MIXING DECREASES.


TXZ244-210000-
/O.EXB.KCRP.WI.Y.0002.150220T1700Z-150221T0000Z/
SAN PATRICIO-
INCLUDING THE CITIES OF...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
1047 AM CST FRI FEB 20 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...WIND ADVISORY CONDITIONS ARE EXPECTED THROUGH 6 PM CST
  TODAY.

* WINDS...SOUTH WIND 25 TO 35 MPH WITH FREQUENT GUSTS TO 40 MPH.

* IMPACTS...STRONG WIND MAY RENDER DRIVING DIFFICULT. CERTAIN 
  OBJECTS BLOWN ABOUT BY THE WIND MAY CAUSE INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ242-243-210000-
/O.EXT.KCRP.WI.Y.0002.150220T1700Z-150221T0000Z/
KLEBERG-NUECES-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI
1047 AM CST FRI FEB 20 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...WIND ADVISORY CONDITIONS ARE EXPECTED THROUGH 6 PM CST
  TODAY.

* WINDS...SOUTH WIND 25 TO 35 MPH WITH FREQUENT GUSTS TO 40 MPH.

* IMPACTS...STRONG WIND MAY RENDER DRIVING DIFFICULT. CERTAIN 
  OBJECTS BLOWN ABOUT BY THE WIND MAY CAUSE INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TMT
563 
WWUS74 KCRP 202351 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 PM CST FRI FEB 20 2015

...STRONG WINDS PERSIST ACROSS COASTAL PLAINS...

.SOUTH TO SOUTHEASTERLY WINDS REMAIN STRONG EARLY THIS EVENING AND
WILL ONLY GRADUALLY DECREASE IN INTENSITY. THUS...THE WIND
ADVISORY HAS BEEN EXTENDED UNTIL 7 PM.

TXZ242>244-210100-
/O.EXT.KCRP.WI.Y.0002.000000T0000Z-150221T0100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
551 PM CST FRI FEB 20 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

* TIMING...STRONGEST WINDS THROUGH 7 PM WITH A GRADUAL DECREASE IN
  INTENSITY THROUGH THE EVENING.

* WINDS...SUSTAINED SOUTH WIND 25 TO 35 MPH WITH FREQUENT GUSTS
  OF 40 TO 45 MPH.

* IMPACTS...STRONG WIND MAY RENDER DRIVING DIFFICULT. CERTAIN 
  OBJECTS BLOWN ABOUT BY THE WIND MAY CAUSE INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HART
558 
WWUS74 KCRP 210049
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
649 PM CST FRI FEB 20 2015

TXZ242>244-210200-
/O.EXP.KCRP.WI.Y.0002.000000T0000Z-150221T0100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
649 PM CST FRI FEB 20 2015

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

WHILE A FEW WIND GUSTS TO NEAR 40 MPH WILL BE POSSIBLE OVER THE
NEXT HOUR WITH BREEZY CONDITIONS PERSISTING THROUGH THE
EVENING...THE OVERALL TREND WILL BE FOR A DECREASE IN WIND
INTENSITY. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

HART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:10 AM CST, 25 minutes earlier.

Area forecast discussion, Feb 20, 4:10 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
410 AM CST FRI FEB 20 2015

.SHORT TERM (TODAY THROUGH SATURDAY)...CONCUR WITH THE
GFS/NAM/ECMWF DETERMINISTIC UPPER PATTERN WHICH DEPICT STG ZONAL
FLOW OVER THE ROCKIES AND ASSOCIATED DEVELOPMENT OF A SFC LOW
OVER THE LEE OF THE ROCKIES/SRN PLAINS. EXPECT STRONG ONSHORE FLOW
ALOFT OVER THE CWA/MSA. BASED ON NAM DETERMINISTIC 925MB
WIND/0-1KM LAPSE RATES...ANTICIPATE VERTICAL MIXING OF STG WIND
OVER AT LEAST THE ERN CWA THIS AFTN. ISSUED A WIND ADVSY FOR THIS
AFTN FOR KLEBERG/NUECES OWING TO EXPECTATION OF FREQUENT 40 MPH
SFC WIND GUSTS. OWING TO PWAT VALUES SLIGHTLY ABOVE AVERAGE OVER
THE ERN CWA/SREF PCPN PROBABILITIES OUTPUT...WL FCST ISOLD SHOWERS
FOR THE ERN CWA TODAY. SATURDAY...ANTICIPATE THAT THE COMBINATION
OF A STRONG UPPER JET STREAK AND MSTR WL CONTRIBUTE TO ADDITIONAL
ISOLD SHOWERS OVER THE ERN CWA/MSA. LESS WIND OVER THE CWA/MSA AS
THE SFC LOW WEAKENS/MOVES EAST OF THE SRN PLAINS.

&&

.MARINE (TODAY THROUGH SATURDAY)...SCA CONDITIONS EXPECTED OVER THE
COASTAL WATERS/SRN BAYS OWING TO MIXING OF STG WIND FROM ALOFT.
CAVEAT...COOL SST OVER THE BAYS/NEARSHORE WATERS WL LIMIT VERTICAL
MIXING YET EXPECT AT LEAST 20KT SFC WIND EXCEPT 15-20KT OVER THE
NRN BAYS. SCA CONDITIONS SHOULD PERSIST TNGT/EARLY SATURDAY OVER
THE COASTAL WATERS. EXPECT A GREATER LIKELIHOOD FOR RIP CURRENTS
SATURDAY BASED IN PART ON WAVEWATCH SWELL PERIODS.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...MODELS CONTINUE TO
PROG A STRONG COLD FRONT TO MOVE THROUGH S TX SUNDAY. MODELS HAVE
COME CLOSER TOGETHER WITH RESPECT TO TIMING BUT GFS REMAINS A TAD
FASTER. ALL THE MODELS AGREE THAT A WSHFT OCCURS ACROSS THE NRN CWA
BY 12Z SUNDAY THEN SLOWLY MOVES S THROUGH THE DAY. LEANED TOWARD THE
SLOWER SOLUTIONS FOR NOW DUE TO A GENERALLY ZONAL FLOW ALOFT AND
FAIRLY WARM TEMPS TO THE S OF THE BDRY. HOWEVER...THE DENSE COLD
AIRMASS MAY HAVE SUFFICIENT MOMENTUM TO PUSH THROUGH EARLIER AS THE
GFS SUGGESTS. LEANED TOWARD THE GFS WRT STRONGER WINDS BEHIND THE
FRONT WHICH LEADS TO ADVISORY CONDITIONS ACROSS ALL MARINE ZONES
SUNDAY NIGHT. AHD OF THE COLD FRONT...AREAS OF FOG ARE EXPECTED TO
DVLP THROUGH EARLY SUNDAY MORNING. MODELS PROG MOISTURE TO DEEPEN
THROUGH SATURDAY NIGHT INTO SUNDAY THEREFORE HAVE ALSO INCLUDED DZ
EARLY SUNDAY MORNING AHD OF THE BDRY. RAIN CHANCES INCREASE SLIGHTLY
THROUGH SUNDAY AFTERNOON AS THE BDRY MOVES S...BUT LACK OF
INSTABILITY OR UPPER SUPPORT PRECLUDES TSRA'S. RAIN CHCS INCREASE
SUNDAY NIGHT INTO MON AS ISENTROPIC UPGLIDE STRENGTHENS AND PWATS
INCREASE TO AROUND 1.4 INCHES. THE GFS ALSO HINTS AT A WEAK EMBEDDED
SHORT WAVE MVG ACROSS THE REGION MONDAY AND THE UPPER JET SKIRTING
JUST TO THE N OF S TX. THEREFORE KEPT 50 POPS GOING FOR MON...BUT IF
THIS TREND CONTS...MON'S POPS MAY NEED TO BE INCREASED. POPS
DECREASE FROM W TO E MON NIGHT THRU TUE...BUT KEPT A SLIGHT CHC
GOING TUE NIGHT THRU WED NIGHT ACROSS THE COASTAL WATERS WHERE
DEEPER MOISTURE AND A COASTAL TROF ARE PROGD TO BE IN PLACE. MODEL
SOLNS DIVERGE THROUGH THE END OF THE WEEK WRT ANOTHER COLD
FRONT...OR TWO. THE GFS PROGS A SECOND COLD FRONT ON WED AND AGAIN
ON FRI. THE ECMWF SHOWS ONE FRONT ON THU. WENT WITH A BLEND WITH A
HINT OF REINFORCING HIGH PRESSURE ON WED AND A MORE PRONOUNCED FRONT
BY DAY 8. REGARDLESS...SKIES WILL BE MCLDY TO CLOUDY THROUGH MUCH OF
THE EXTENDED. TEMPS WILL BE WELL ABV NORM ON SUNDAY...MAINLY ACROSS
THE SRN CWA AHD OF THE COLD FRONT...THEN BELOW NORM MON-TUE WITH
TEMPS BECOMING MORE SEASONABLE BY WED AND THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  64  77  63  78  /  20  10  20  10  20
VICTORIA          73  64  74  60  67  /  20  10  20  10  20
LAREDO            82  61  86  63  81  /  10  10  10  10  10
ALICE             78  63  82  63  82  /  10  10  10  10  20
ROCKPORT          71  64  72  63  70  /  20  10  20  10  20
COTULLA           82  61  82  59  69  /  10  10  10  10  20
KINGSVILLE        77  64  81  64  81  /  10  10  10  10  20
NAVY CORPUS       72  64  73  64  72  /  20  10  20  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: KLEBERG...NUECES.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
     TO PORT ARANSAS.

&&

WC/87...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Feb 19, 3:16 PM CST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CST THU FEB 19 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-202130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
316 PM CST THU FEB 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR TONIGHT ACROSS THE
NEARSHORE AND OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG ONSHORE FLOW WILL RESULT IN SMALL CRAFT ADVISORY
CONDITIONS CONTINUING FRIDAY AND SATURDAY. STRONG OFFSHORE FLOW
OVER THE COASTAL WATERS SUNDAY NIGHT AND MONDAY. THERE IS A RISK
FOR RIP CURRENTS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.